MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the anesthesiologist inserted the lumbar catheter successfully, but when removing the needle, the catheter broke 2 cm from the skin.The anesthesiologist specified that they were very careful with their technique to avoid damage to the catheter with inserting the needle.It was noted they could not reinsert a new catheter.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned catheter was patent and passed leakage test.The catheter did not show any signs of damage throughout its entire length.The laboratory personnel could not replicate the failure observed in the field.Dhr review of lot # e58018 did not show any defects related to issue observed in the field.All edm catheters are 100% tested during manufacturing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10350708
Report Number2021898-2020-00206
Device Sequence Number2766984
Product Code GWM
UDI-Device Identifier00613994806611
UDI-Public00613994806611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number46420
Device Catalogue Number46420
Device Lot NumberE58018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1